Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 12, NWS Buffalo, NY

June 23, 20104 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 23, 2010, 6:44 PM EDT for 4 counties in New York. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2010, 6:44 PM EDT (22:44 UTC)
Expired
Jun 23, 2010, 7:45 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Cattaraugus County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 60 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:20 PM EDTHAIL 1.75Ashford, NYREPORTED BY PUBLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2010-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2010-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS51 KBUF 232244
SVRBUF
NYC003-009-029-121-232345-
/O.NEW.KBUF.SV.W.0012.100623T2244Z-100623T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
644 PM EDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK
  NORTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
  SOUTHERN ERIE COUNTY IN WESTERN NEW YORK
  SOUTHERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL 745 PM EDT

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOWANDA...OR 20 MILES SOUTH OF HAMBURG...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  OTTO
  ASHFORD HOLLOW
  SPRINGVILLE
  SARDINIA
  ARCADE
  HOUGHTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY HEAVY RAIN AND 
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4232 7903 4254 7904 4268 7804 4257 7803
      4254 7805 4252 7803 4225 7800
TIME...MOT...LOC 2244Z 266DEG 33KT 4245 7891

$$

TJP
3 follow-up statements
503 
WWUS51 KBUF 232309
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
709 PM EDT WED JUN 23 2010

NYC003-009-029-121-232345-
/O.CON.KBUF.SV.W.0012.000000T0000Z-100623T2345Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-ERIE NY-
709 PM EDT WED JUN 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN ERIE...SOUTHERN WYOMING...NORTHWESTERN ALLEGANY AND
NORTHEASTERN CATTARAUGUS COUNTIES...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR SPRINGVILLE...MOVING EAST AT 40 MPH.

ANOTHER STORM WAS LOCATED JUST NORTHEAST OF ARCADE AND LIKELY 
CONTAINS HAIL THE SIZE OF QUARTERS.

SOME LOCATIONS IN THE WARNING INCLUDE...
  MACHIAS
  DELEVAN
  ARCADE
  CENTERVILLE
  FILLMORE

LAT...LON 4236 7881 4257 7879 4268 7804 4257 7803
      4254 7805 4252 7803 4225 7800
TIME...MOT...LOC 2309Z 266DEG 33KT 4247 7860

$$

RSH
625 
WWUS51 KBUF 232325
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
725 PM EDT WED JUN 23 2010

NYC029-232334-
/O.CAN.KBUF.SV.W.0012.000000T0000Z-100623T2345Z/
ERIE NY-
725 PM EDT WED JUN 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE COUNTY IS
CANCELLED...

LAT...LON 4235 7864 4253 7853 4254 7846 4261 7846
      4268 7804 4257 7803 4254 7805 4252 7803
      4226 7800
TIME...MOT...LOC 2324Z 266DEG 33KT 4248 7841

$$

NYC003-009-121-232345-
/O.CON.KBUF.SV.W.0012.000000T0000Z-100623T2345Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-
725 PM EDT WED JUN 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN WYOMING...NORTHWESTERN ALLEGANY AND NORTHEASTERN
CATTARAUGUS COUNTIES...

AT 720 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED NEAR DELEVAN...MOVING EAST AT 40 MPH.
ANOTHER CELL WAS NEAR PIKE. BOTH OF THESE CELLS LIKELY CONTAIN LARGE 
HAIL...AND THE CELL NEAR DELEVAN MAY CONTAIN A TORNADO.

SOME LOCATIONS IN THE WARNING INCLUDE...
  CENTERVILLE
  BLISS
  FILLMORE

LAT...LON 4235 7864 4253 7853 4254 7846 4261 7846
      4268 7804 4257 7803 4254 7805 4252 7803
      4226 7800
TIME...MOT...LOC 2324Z 266DEG 33KT 4248 7841

$$

RSH
317 
WWUS51 KBUF 232342
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
742 PM EDT WED JUN 23 2010

NYC003-009-121-232352-
/O.EXP.KBUF.SV.W.0012.000000T0000Z-100623T2345Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-
742 PM EDT WED JUN 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WYOMING...
NORTHWESTERN ALLEGANY AND NORTHEASTERN CATTARAUGUS COUNTIES WILL
EXPIRE AT 745 PM EDT...

AT 742 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4235 7864 4253 7853 4254 7846 4261 7846
      4268 7804 4257 7803 4254 7805 4252 7803
      4226 7800
TIME...MOT...LOC 2342Z 266DEG 33KT 4249 7819

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:56 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 23, 5:56 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
556 PM EDT WED JUN 23 2010

.SYNOPSIS...
A COLD FRONT WILL SLOWLY WORK ACROSS THE LOWER LAKES TONIGHT AND
THURSDAY MORNING AND BE ACCOMPANIED BY SHOWERS AND
THUNDERSTORMS...SOME OF WHICH WILL BE STRONG. COOLER DRIER AIR WILL
WORK IN BEHIND THE SYSTEM FOR LATER THURSDAY AND FRIDAY. THE WEEKEND
SHOULD BE GENERALLY PLEASANT WITH ONLY A SMALL CHANCE OF SHOWERS
WITH A WEAKENING FRONT LATE SATURDAY AND UPON ITS RETURN LATE
SUNDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 545 PM...THE REMNANTS OF AN MCS WERE PASSING WELL TO OUR SOUTH
BUT ENOUGH LIFT ON THE NORTHERN EDGE OF THIS FEATURE HAVE BEEN ABLE
TOP GENERATE SOME WEAK SHOWERS AND THUNDERSTORMS. MESO ANALYSES
SUGGESTS SBCAPES OF >1000 J/KG ACROSS THE WRN SOUTHERN TIER AS OF
21Z WITH SBCAPES <500 J/KG ELSEWHERE. VIS IMAGERY ALSO SHOWS PLENTY
OF TEXTURE IN THE CLOUD COVER CROSSING WRNMOST NY AND THE NIAGARA
PENINSULA. THE ASOCIATED SHOWERS AND THUDNERSTORMS WILL IMPCT WRN NY
THROUGH ABOUT 00Z...THEN SEVERAL HOURS OF UNEVENTFUL WEATHER ARE
EXPECTED BEFORE THE MAIN BATCH OF CONVECTION MOVES IN LATER TONIGHT.

WE STILL ARE CONCERNED FOR POSSIBLE SVR WX AND EXCESSIVE RAINS LATER
TONIGHT. A LOW LEVEL JET WILL STRENGTHEN AND A NEW SHORT WAVE WILL
APPROACH. THIS WOULD ADVECT ENE RIGHT UP ACROSS OUR AREA SO TRAINING
CELLS WILL BE POSSIBLE. EXACT LOCATION IN DOUBT THOUGH...BUT TIMING
FOR GREATEST RISK APPEARS TO BE IN 04Z-09Z TIME FRAME...WILL MONITOR
CLOSELY AND INCLUDE IN HWO.

THURSDAY WILL START WITH SHOWERS AND LINGERING STORMS...PERHAPS AN
EXITING MCS...ACTUALLY COLD FRONT DOES NOT CROSS UNTIL MIDDAY/EARLY
AFTERNOON SO STILL THE THREAT FOR SOME LIMITED REDEVELOPMENT INTO
THE EARLY AFTERNOON AS WELL...TAPERED POPS BACK FROM NORTHWEST
SOUTHEAST DURING THE DAY. SKIES SHOULD CLEAR SOMEWHAT LATER IN
DAY...ESP WEST.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
NICE BREAK DURING THIS PERIOD AS RIDGE OF HIGH PRESSURE CRESTS OVER
THE REGION. FAIR WX AND SEASONABLE TEMPS WITH 850 MB TEMPS OF 10-12C
SUPPORTING U70S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODEL CONSENSUS ON SATURDAY IS TO DIVE A WEAK SHORT WAVE ACROSS THE
EASTERN GREAT LAKES AND BRING A WEAK COLD FRONT THROUGH THE REGION
AT THE SURFACE FROM NORTH TO SOUTH. WITH MOISTURE STILL SOMEWHAT
LIMITED WILL NOT GO ANYTHING HIGHER THAN CHANCE POPS AT THIS TIME.
AS THE FRONT DROPS SOUTHWARD AND SURFACE HIGH PRESSURE AND DRIER AIR
BUILDS IN FROM THE NORTH EXPECT A SHORT LIVE CLEARING FOR SATURDAY
EVENING.

MODELS DROP THIS FRONTAL BOUNDARY JUST TO THE SOUTH OF THE REGION ON
SUNDAY WITH SFC HIGH PRESSURE AT THE SURFACE. MUCH OF SUNDAY WILL REMAIN
DRY...EXCEPT CLOSE TO THE FRONTAL BOUNDARY ACROSS SOUTHERN PORTIONS
OF NEW YORK STATE WHERE A SLIGHT CHANCE FOR A SHOWER WILL PERSIST.

A MUCH STRONGER STORM WILL ORGANIZE IN THE PLAINS SUNDAY AND MONDAY.
THIS SYSTEM WILL BRING A WARM FRONT BACK ACROSS THE REGION MONDAY
WITH RAIN AND ISOLATED THUNDERSTORMS.

A BIT OF A PATTERN CHANGE ON TUESDAY AS THE MEAN LONG WAVE PATTERN
PRODUCES A RIDGE ACROSS THE ROCKIES AND PLAINS...AND A TROUGH ACROSS
THE NORTHEAST. COOLER TEMPERATURES FOR TUESDAY AND WEDNESDAY WITH A
RETURN TO SUNSHINE. THE BEST PLACE FOR SHOWERS TUESDAY AND WEDNESDAY
WILL BE ACROSS THE NORTH COUNTRY...CLOSER TO THE UPPER LEVEL LOW
WHERE A FEW INSTABILITY SHOWERS IN THE AFTERNOON WILL BE POSSIBLE.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
EXPECT VFR CONDITIONS TO PREVAIL INTO THIS EVENING WITH WEAK RIDGING
IN PLACE SURFACE AND ALOFT. A THUNDERSTORM COMPLEX IS EXPECTED TO
DEVELOP THIS EVENING UPSTREAM OVER NRN INDIANA/NW OHIO AND ROLL
NORTHEAST INTO OUR REGION LATER THIS EVENING AND OVERNIGHT. INCLUDED
A VCTS DESIGNATOR FROM ABOUT 03Z-08Z AT THE WESTERN TERMINALS AND A
BIT LATER AT KART. SITUATION WILL BE MONITORED. COLD FRONT CROSSES
THE REGION TOWARD THE END OF THE TAF CYCLE...IN 13Z TO 17Z TIME
FRAME WITH A WIND SHIFT TO WNW. CIGS WILL LOWER TO MVFR WITH THE
FROPA.

OUTLOOK...
THURSDAY...MVFR IMPROVING TO VFR.
FRIDAY AND SATURDAY...VFR.
SUNDAY...MAINLY VFR WITH A CHANCE OF SHWRS/TSTMS.

&&

.MARINE...
WINDS WILL REMAIN RELATIVELY LIGHT THROUGH THIS EVENING AT LESS THAN
15 KNOTS. AN AREA OF LOW PRESSURE WILL MOVE INTO THE CENTRAL LAKES
THIS EVENING THEN TO SOUTHERN QUEBEC BY THURSDAY MORNING. THIS WILL
BRING INCREASING SOUTHWEST WINDS LATE TONIGHT VEERING TO MORE
WESTERLY ON THURSDAY. WINDS AND WAVES SHOULD REMAIN JUST BELOW SMALL
CRAFT ADVISORY CRITERIA BY LATE TONIGHT ON LAKE ERIE AND THURSDAY ON
LAKE ONTARIO. WINDS AND WAVES WILL DIMINISH THURSDAY NIGHT AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. WINDS SHOULD BE LIGHTER THIS
WEEKEND. REMEMBER...WINDS AND WAVES CAN BE HIGHER IN AND NEAR ANY
THUNDERSTORMS LATER TONIGHT AND EARLY THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...RSH/SFM
SHORT TERM...SFM
LONG TERM...THOMAS
AVIATION...SFM
MARINE...SFM
Hazardous weather outlook, Jun 23, 3:25 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT WED JUN 23 2010

NYZ001>004-010>014-019>021-085-240945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
325 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE
CENTRAL GREAT LAKES EARLY THIS EVENING...THEN MOVE EAST INTO
WESTERN NEW YORK BY LATE EVENING. SOME OF THESE STORMS MAY BE
SEVERE WITH THE PRIMARY RISK BEING DAMAGING WINDS...WITH A
SECONDARY LESSER RISK OF LARGE HAIL AND PERHAPS AN ISOLATED
TORNADO. IF THUNDERSTORMS ARE ABLE TO MERGE INTO A LINE...THEY MAY
PRODUCE WIDESPREAD WIND DAMAGE ACROSS PORTIONS OF WESTERN NEW
YORK.

SOME OF THESE STORMS MAY ALSO PRODUCE TORRENTIAL RAINFALL WHICH
MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
IF SEVERAL STORMS ARE ABLE TO TRAIN OVER THE SAME AREA...SOME
LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-240945-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
325 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION TONIGHT...WITH
THE BEST CHANCES AFTER MIDNIGHT. THESE STORMS MAY PRODUCE GUSTY
WINDS AND HEAVY RAINFALL. A FEW STORMS MAY BE STRONG ENOUGH TO
PRODUCE LOCALIZED DAMAGING WINDS.

HEAVY RAINFALL MAY PRODUCE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. IF SEVERAL STORMS ARE ABLE TO TRAIN OVER THE SAME
AREA...SOME LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-240945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
325 PM EDT WED JUN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE
CENTRAL GREAT LAKES LATE THIS AFTERNOON...THEN MOVE EAST INTO
LAKE ERIE AND LAKE ONTARIO BY MID TO LATE EVENING. SOME OF THESE
STORMS MAY PRODUCE STRONG WINDS AND LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

In the hours before

Special weather statement, Jun 23, 6:01 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
601 PM EDT WED JUN 23 2010

NYZ010>012-085-232300-
ERIE NY-GENESEE NY-WYOMING NY-
601 PM EDT WED JUN 23 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING FREQUENT LIGHTNING...
  POSSIBLE WIND GUSTS UP TO 45 MPH AND POSSIBLY SOME SMALL HAIL.
  THIS STORM WAS LOCATED 15 MILES NORTHWEST OF DERBY...AND MOVING
  EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  LACKAWANNA AND BUFFALO
  WEST SENECA
  DEPEW AND CHEEKTOWAGA
  LANCASTER AND EAST AURORA

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4271 7905 4275 7892 4279 7887 4285 7887
      4291 7892 4295 7893 4295 7895 4298 7899
      4310 7823 4271 7814 4267 7906

TJP
Special weather statement, Jun 23, 6:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
631 PM EDT WED JUN 23 2010

NYZ012-019>021-085-232330-
ALLEGANY NY-CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
631 PM EDT WED JUN 23 2010

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM LOCATED 10 MILES WEST OF GOWANDA...AND
  MOVING EAST AT 35 MPH. THE STORM WILL BE ACCOMPANIED BY VERY HEAVY
  RAIN...FREQUENT LIGHTNING...SMALL HAIL AND POSSIBLE WIND GUSTS UP
  TO 40 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  SOUTH DAYTON
  PERRYSBURG
  GOWANDA AND COLLINS
  OTTO
  ASHFORD HOLLOW AND SPRINGVILLE
  EAST CONCORD
  LIME LAKE-MACHIAS AND MACHIAS
  ARCADE AND FRANKLINVILLE

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4257 7822 4230 7822 4235 7924 4253 7925

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 5:51 PM EDTSpecial Marine WarningBUF39 min
Jun 23, 6:01 PM EDTSpecial Weather StatementBUFErie59 min
Jun 23, 6:31 PM EDTSpecial Weather StatementBUFCattaraugus59 min
Jun 23, 7:09 PM EDTTornado WarningBUFAllegany, Cattaraugus, Erie, Wyoming28 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.